Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 22, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Mar 31, 2022, 4:20 AM CDT for Bay County, Washington County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2022, 4:20 AM CDT (09:20 UTC)
- Expired
- Mar 31, 2022, 4:45 AM CDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Bay County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 41 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 11:26 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
277
WFUS52 KTAE 310920
TORTAE
FLC005-133-310945-
/O.NEW.KTAE.TO.W.0022.220331T0920Z-220331T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
420 AM CDT Thu Mar 31 2022
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Northeastern Bay County in the Panhandle of Florida...
Southeastern Washington County in the Panhandle of Florida...
* Until 445 AM CDT.
* At 420 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northeast of Panama City Beach, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lynn Haven around 430 AM CDT.
Other locations impacted by this tornadic thunderstorm include Nixon,
Bayhead, Southport, Singer Road, Recota Beach, Bayou George, Camp
Flowers, Gainer Spring, Bennett and Youngstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3055 8549 3027 8539 3025 8539 3023 8583
3031 8584
TIME...MOT...LOC 0920Z 239DEG 33KT 3029 8577
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
11-MMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 31, 3:48 AM CDT, 32 minutes earlier.
Area forecast discussion, Mar 31, 3:48 AM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
448 AM EDT Thu Mar 31 2022
...SEVERE WEATHER THREAT CONTINUES ACROSS THE TRI-STATE TODAY...
.NEAR TERM [Through Tonight]...
A line of strong to severe thunderstorms was tracking across
portions of Southeast Alabama and the FL Panhandle early this
morning. This area remains under an SPC Enhanced Risk through
daybreak, with the potential for wind gusts of 70 mph and a
couple EF2+ tornadoes. As the line moves eastward into the FL
Big Bend and Southwest GA, it's expected to weaken, and this
area is in an SPC Slight Risk today. While a weakening trend,
is expected, damaging winds and tornadoes remain possible
given the instability and shear profiles.
Otherwise, strong winds preceding the line of thunderstorms
with gusts of 30 to 40 mph are likely. Other concerns will be
high surf and dangerous rip currents along the gulf beaches.
For coastal flooding and heavy rainfall concerns, please see
the hydrology section at the bottom of this discussion.
.SHORT TERM [Friday Through Monday Night]...
Fair weather is expected on Friday in the wake of the mid-week
storm system. The front cold front that moves through the tri-
state Thursday and Thursday Night will remain south of the area
through the weekend, with several southern stream impulses moving
along it. This will lead to cloudiness and the chance of showers,
with highest PoPs near and south of I-10 on Saturday. There is
some uncertainty in the northward extent of precip, so adjustments
may be needed in later forecasts, but heavier precip/higher flood
potential should remain south of the tri-state. Thunder continues
to look confined to the coastal waters with a cool easterly flow
in place and the lack of MU CAPE, and the forecast reflects this.
Brief ridging builds in Monday with fair weather expected. Expect
above average temperatures.
.LONG TERM [Tuesday Through Thursday]...
The next storm system is slated for Tuesday and Wednesday. The
ensembles continue to indicate PWAT values in excess of the 90th
percentile of climatology, as well as decent CAPE and Shear. This
points to the potential for another round of severe weather and
flooding during the Tuesday and Wednesday time frame. Showers
could linger into Thursday with a slower frontal passage. Temps
are expected to remain above average through the period.
&&
.AVIATION...
[Through 06Z Friday]
A line of strong to severe thunderstorms will sweep across
the terminals through this morning. Preceding the storms,
expect LLWS, with cigs gradually lowering to MVFR/IFR. The
storms are expected to reach TLH 12-14z, and should be most
intense for terminals west of TLH, where gusts in excess
of 50 knots are possible. Expect a brief period of LIFR in
association with the storms. Outside of thunderstorms,
southerly winds gusting around 30 kts will veer to westerly
and gradually decrease with the passage of a cold front today.
&&
.MARINE...
A strong cold front will move through the coastal waters on
Thursday with frequent gale force wind gusts ahead of and in
association with an intense squall line of thunderstorms capable
of producing water spouts. Significant wave heights will peak
at 12 feet west of Apalachicola. The front will move slowly
south of the waters through early next week with ripples of low
pressure riding along it, which will reinforce easterly winds
and elevated seas through the period.
&&
.FIRE WEATHER...
The only fire weather concern at this time are high dispersions
today outside of the FL Big Bend.
&&
.HYDROLOGY...
Moderate coastal flooding is expected through Thursday east of
Apalachicola, while minor coastal flooding is expected from
Apalachicola westward.
The strong ongoing southerly winds will continue into early
Thursday, pushing water into Apalachee Bay. Peak water levels are
expected with the overnight high tide around 2-4 am ET Thursday
and again between 2-4pm ET Thursday afternoon. Model guidance
suggests the potential of 2-4 feet above mean higher high water,
which is a good approximation of inundation along the immediate
coast. In fact, the 12z PETSS guidance favors inundation of MHHW
of greater than 3 feet inundation at the head of the bay.
Approaching storm system is expected to move through the region
late tonight and into Thursday. The heaviest precipitation is
expected to be across southeast Alabama and Northwest Florida.
Even so, this system is expected to be moving fairly quickly,
limiting widespread rainfall totals to 1-2 inches, with isolated
heavier amounts near 4 inches possible. Given recent wet
conditions some isolated flash flooding is possible, but these
amounts are unlikely to lead to riverine flooding.
Later this weekend a secondary wave of low pressure will develop
along the stalled frontal boundary in the Gulf. This system could
lead to some rainfall, mainly south of I-10. However, the odds of
heavy rainfall are decreasing.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 54 77 51 79 53 / 50 90 10 0 10
Panama City 56 74 55 74 56 / 90 70 0 0 10
Dothan 49 72 48 75 50 / 90 30 0 0 0
Albany 51 74 48 77 51 / 80 90 0 0 0
Valdosta 55 76 51 79 53 / 30 90 10 0 0
Cross City 60 79 55 78 56 / 0 80 50 10 10
Apalachicola 57 74 56 73 57 / 50 90 10 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Warning until 8 PM EDT this evening for Coastal
Dixie-Coastal Franklin-Coastal Jefferson-Coastal Taylor-
Coastal Wakulla.
Wind Advisory until 8 AM EDT /7 AM CDT/ this morning for Calhoun-
Central Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Wakulla-Gadsden-Holmes-Inland Bay-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-North Walton-South Walton-Washington.
High Rip Current Risk through Saturday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 2 AM EDT /1 AM CDT/ Friday for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
Coastal Flood Advisory until 2 PM EDT /1 PM CDT/ this afternoon
for Coastal Bay-Coastal Gulf-South Walton.
GA...Wind Advisory until 8 AM EDT this morning for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-
Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Wind Advisory until 7 AM CDT Thursday for Coffee-Dale-Geneva-
Henry-Houston.
GM...Gale Warning until 8 PM EDT this evening for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Waters from Suwannee
River to Apalachicola FL from 20 to 60 NM.
Gale Warning until 1 PM CDT Thursday for Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Apalachicola to Mexico Beach FL from 20 to
60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
NEAR TERM...TAE
SHORT TERM...TAE
LONG TERM...TAE
AVIATION...TAE
MARINE...TAE
FIRE WEATHER...TAE
HYDROLOGY...TAEIn the hours before
Local storm report, Mar 31, 3:34 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
434 AM EDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM TSTM WND GST 1 NW CAIRNS AAF 31.28N 85.72W
03/31/2022 M45 MPH DALE AL AWOS
AWOS STATION KOZR OZARK CAIRNS AAF.
0413 AM TSTM WND GST LOWE ARMY HELIPORT 31.35N 85.75W
03/31/2022 M51 MPH DALE AL AWOS
AWOS STATION KLOR FORT RUCKER.
&&Local storm report, Mar 31, 3:47 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 AM EDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 AM HAIL 1 NE SEAGROVE BEACH 30.33N 86.12W
03/31/2022 U0.75 INCH WALTON FL PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Local storm report, Mar 31, 3:48 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
448 AM EDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM TSTM WND DMG 3 ESE COOL SPRINGS 31.22N 85.78W
03/31/2022 DALE AL EMERGENCY MNGR
TREE DOWN NEAR HIGHWAY 167.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:16 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 89 min |
| Mar 31, 1:23 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Mar 31, 2:31 AM CDT | Tornado Warning | TAE | Walton | 29 min |
| Mar 31, 2:37 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 83 min |
| Mar 31, 2:52 AM CDT | Tornado Warning | TAE | Walton | 38 min |
| Mar 31, 3:42 AM CDT | Tornado Warning | TAE | Washington | 33 min |
| Mar 31, 3:54 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 96 min |
| Mar 31, 4:03 AM CDT | Tornado Warning | TAE | Jackson, Washington | 27 min |
| Mar 31, 4:23 AM CDT | Tornado Warning | TAE | Jackson | 23 min |
| Mar 31, 4:36 AM CDT | Tornado Warning | TAE | Bay | 24 min |
| Mar 31, 4:43 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Mar 31, 5:22 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Jackson, Liberty | 83 min |
| Mar 31, 5:29 AM CDT | Tornado Warning | TAE | Bay, Calhoun, Gulf | 61 min |
| Mar 31, 5:52 AM CDT | Flash Flood Warning | TAE | Bay | 113 min |
| Mar 31, 6:19 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Mar 31, 6:42 AM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Gadsden, Gulf, Leon, Liberty and 1 more | 93 min |
| Mar 31, 7:54 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gadsden, Leon, Liberty, Wakulla | 96 min |
| Mar 31, 9:03 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Mar 31, 11:48 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Mar 31, 12:09 PM CDT | Special Weather Statement | TAE | Jefferson | 36 min |
| Mar 31, 2:24 PM CDT | Special Weather Statement | TAE | Dixie | 51 min |
| Mar 31, 5:07 PM CDT | River Flood Warning | TAE | Jefferson, Madison, Taylor | 37 hr |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.